Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 150, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 10, 2020, 12:55 PM CST for 4 counties in Missouri. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 10, 2020, 12:55 PM CST (18:55 UTC)
- Expired
- Nov 10, 2020, 1:45 PM CST
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Marion County, MO, Monroe County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 131 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 1:11 PM CST | TSTM WND GST 50 | 1 Sse Monroe City, MO | |
| Nov 10, 1:35 PM CST | TSTM WND DMG | 2 S Hannibal, MO | REPORT OF 12 INCH DIAMETER TREE BLOCKING NEW LONDON GRAVEL ROAD. |
| Nov 10, 1:44 PM CST | TSTM WND GST 52 | Vandalia, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 11:22 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
347
WUUS53 KLSX 101855
SVRLSX
MOC007-127-137-173-101945-
/O.NEW.KLSX.SV.W.0150.201110T1855Z-201110T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1255 PM CST Tue Nov 10 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Ralls County in northeastern Missouri...
Northeastern Audrain County in central Missouri...
Central Marion County in northeastern Missouri...
Eastern Monroe County in northeastern Missouri...
* Until 145 PM CST.
* At 1254 PM CST, severe thunderstorms were located along a line
extending from near Maywood to near Monroe City to 8 miles
southwest of Santa Fe, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hannibal, Vandalia, Palmyra, Monroe City, Santa Fe, New London,
Perry, Center, Farber, Rensselaer, Spaulding, Taylor, Saverton, The
Landing, Florida and Ilasco.
This also includes Mark Twain Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
LAT...LON 3991 9142 3987 9145 3984 9144 3981 9138
3973 9137 3960 9121 3945 9146 3925 9143
3926 9188 3934 9187 3976 9169 3994 9163
3995 9144
TIME...MOT...LOC 1854Z 266DEG 29KT 3993 9169 3964 9179 3930 9197
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Carney2 follow-up statements
608
WWUS53 KLSX 101908
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
108 PM CST Tue Nov 10 2020
MOC007-127-137-173-101945-
/O.CON.KLSX.SV.W.0150.000000T0000Z-201110T1945Z/
Ralls MO-Audrain MO-Marion MO-Monroe MO-
108 PM CST Tue Nov 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR RALLS...NORTHEASTERN AUDRAIN...CENTRAL MARION AND EASTERN MONROE
COUNTIES...
At 108 PM CST, severe thunderstorms were located along a line
extending from near Maywood to near Monroe City to near Santa Fe,
moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hannibal, Vandalia, Palmyra, Monroe City, Santa Fe, New London,
Perry, Center, Farber, Rensselaer, Spaulding, Taylor, Saverton, The
Landing, Florida and Ilasco.
This also includes Mark Twain Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
LAT...LON 3991 9142 3987 9145 3984 9144 3981 9138
3973 9137 3960 9121 3945 9146 3925 9143
3926 9188 3934 9187 3976 9169 3994 9163
3995 9144
TIME...MOT...LOC 1908Z 270DEG 25KT 3993 9153 3965 9167 3929 9184
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Carney003
WWUS53 KLSX 101947
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
147 PM CST Tue Nov 10 2020
MOC007-127-137-173-101957-
/O.EXP.KLSX.SV.W.0150.000000T0000Z-201110T1945Z/
Ralls MO-Audrain MO-Marion MO-Monroe MO-
147 PM CST Tue Nov 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR RALLS...NORTHEASTERN
AUDRAIN...CENTRAL MARION AND EASTERN MONROE COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 600 PM CST for
west central Illinois...and central and northeastern Missouri.
LAT...LON 3991 9142 3987 9145 3984 9144 3981 9138
3973 9137 3960 9121 3945 9146 3925 9143
3926 9188 3934 9187 3976 9169 3994 9163
3995 9144
TIME...MOT...LOC 1947Z 266DEG 29KT 3995 9113 3967 9127 3931 9144
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 11:55 AM CST, 1 hour earlier.
Area forecast discussion, Nov 10, 11:55 AM CST, 1 hour before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1155 AM CST Tue Nov 10 2020
.SHORT TERM... (Through Late Wednesday Afternoon)
Issued at 253 AM CST Tue Nov 10 2020
A cold front will push through the area today, resulting in
showers and thunderstorms. The main concern will be the potential
that a few storms become strong to severe this afternoon into the
early evening period.
Surface analysis continues to show southerly flow well-establish
along and well ahead of the cold front. Latest analysis depicts
the boundary running from eastern Iowa southwestward through
northwest Missouri. Plenty of warmth and moisture is being ejected
northward within the southerly flow. Surface dewpoints are
largely in the lower 60s with temperatures ranging from the mid to
upper 60s across the forecast area. The put the magnitude of
warmth in perspective, average highs for this time of the year
are right around 60 degrees with lows in the upper 30s to lower
40s.
Provided the ample warmth and moisture, it would peak interest in
severe potential with the frontal passage. SPC does have marginal
and slight risk areas covering sections of the CWA, which accounts
for this potential. There are a couple of limiting factors that
may help to mitigate the magnitude of the threat. As seen on IR
satellite, there is plenty of cloud cover running ahead of the
front. This should help stave off any high end instability, which
current HREF runs show to be in the ballpark of 500 to 750 J/kg
with little to no probabilities for 1000 J/kg or greater. In
addition to this, the bulk of upper level support is well north
and west as the upper trough takes on a negative tilt over Iowa
into the Dakotas. This draw the surface low through eastern Iowa,
where the potential for severe weather is likely to be maximized.
Closer to the surface low is where winds will be slightly backed
at the surface, offering some potential for a brief, weak tornado.
This is consequently where a slight risk covers sections of
northeast Missouri into west central Illinois.
As we work our way south along the frontal boundary, winds
become increasingly parallel to the boundary and unidirectional
with height. This signals a likelihood that any initial
thunderstorm development over central Missouri will quickly become
linear. Mid-level winds continue to ramps up through the
afternoon, especially along and ahead of the boundary with 30-35
knot winds only 500 feet off the surface, reaching 40-45 knots
around 1500 feet. Therefore, mixing ahead of the front will result
in gusts that exceed 40 mph over northern sections of the forecast
area, resulting in a wind advisory from 18z through 00z this
afternoon.
As the front approaches, any convective activity could easily
pull down winds aloft, which exceed 50 knots just below 5000
feet. Damaging winds are expected to be the primary threat with
any storms that develop this afternoon, especially with any
bowing line segments. The boundary tracks from central Missouri at
around 18z, then approaches the Mississippi River around 00z. Any
diurnal instability we do tap into should wane as the front move
through the Illinois counties between 00z and 02z.
Expect much cooler and drier air to move in behind the front.
Higher dewpoints will quickly be shunted southeast overnight.
Temperatures fall into the 30s for much of the area under clearing
skies. Though we will remain clear with plenty of sunshine
Wednesday, highs will only make it back into the 50s, much closer
to seasonal norms.
Maples
.LONG TERM... (Wednesday Night through Monday)
Issued at 253 AM CST Tue Nov 10 2020
An upper longwave trough will be positioned over the central
sections of the CONUS with surface high pressure building into the
region late Wednesday into Thursday. A weak, quick moving system
passes well to our northwest, as another surface high builds in
for Friday. This should keep the area dry and tame through the end
of the work week with near normal temperatures.
The upper trough progresses east with modest ridging over the
eastern CONUS. The next chance of rain is expected to approach the
region late Friday into Saturday. The axis to an upper level
trough swings east through the central plains as a surface low is
drawn northeast in the area from the southern plains. Ensemble
guidance show quite a bit of spread with many of the members
clustered at or below a half inch of precipitation over southeast
Missouri and southwest Illinois with amounts increasing under the
better lift to the west. Deterministic guidance shows quite a bit
of spread in solutions, but nonetheless, it could be a beneficial
rainfall for the area.
The system moves out by Sunday, providing drier and cooler weather
to end the period.
Maples
&&
.AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1155 AM CST Tue Nov 10 2020
The main focus for this period will be a frontal passage and
associated rain and thunderstorms. Currently, this front and storms
are in central MO pushing eastward. The line of storms and trailing
rain is fairly narrow, so storm and rain impacts to terminals will
last only a few hours. Additionally, behind this line of storms and
front, winds will continue to be gusty but shift to out of the west
northwest. Wind gusts will diminish late this evening into the
overnight hours.
As for the timing of these impacts, the front and associated storms
will reach KCOU early this afternoon followed by KUIN. For KSUS,
KSTL, and KCPS, the front and associated storms will reach these
terminals later this evening. Guidance has been consistent with
timing, but storm behavior during the afternoon may change the
timing slightly from what is currently in the TAFs. VFR flight
conditions are anticipated to settle in at all terminals behind the
frontal passage.
Elmore
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 6 PM CST this evening for Knox MO-Lewis MO-
Marion MO-Shelby MO.
IL...Wind Advisory until 6 PM CST this evening for Adams IL-Brown IL-
Greene IL-Macoupin IL-Montgomery IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Nov 10, 4:04 AM CST, 8 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 404 AM CST Tue Nov 10 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 404 AM CST Tue Nov 10 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely this afternoon into early evening. There is a slight risk for severe thunderstorms over northeast Missouri into west central Illinois. There is a marginal risk from central Missouri into east central Missouri and southwest Illinois. The primary threat will be damaging wind gusts to around 60 mph. A brief, weak tornado cannot be ruled out, especially over northeast Missouri and west central Illinois. Winds could gust between 40 and 45 mph this afternoon over northeast Missouri and west central Illinois. A wind advisory is in effect from 12 p.m. to 6 p.m. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into early evening. Maples
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:56 AM CST | Wind Advisory | LSX | Knox, Lewis, Marion, Shelby | 12 hr |
| Nov 10, 11:03 AM CST | Severe Thunderstorm Warning | LSX | Knox | 28 min |
| Nov 10, 11:55 AM CST | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe, Shelby | 50 min |
| Nov 10, 11:59 AM CST | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 46 min |
| Nov 10, 12:05 PM CST | Severe Thunderstorm Warning | LSX | Knox, Lewis, Shelby | 25 min |
| Nov 10, 12:27 PM CST | Severe Thunderstorm Warning | LSX | Knox, Lewis, Shelby | 25 min |
| Nov 10, 12:41 PM CST | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Marion, Monroe, Shelby | 49 min |
| Nov 10, 12:51 PM CST | Severe Thunderstorm Warning | LSX | Lewis, Marion | 22 min |
| Nov 10, 1:07 PM CST | Severe Thunderstorm Warning | LSX | Lewis, Marion, Ralls | 53 min |
| Nov 10, 4:08 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.